Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Periods, no sex for 6 weeks, heavy bleeding. Pregnancy ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Here is d question...i got my periods on 24th XXXXXXX XXXXXXX it finished XXXXXXX got it again on 10th july and its freaking me out as i am still having it its been 7 days and i havent finished yet cant b pregnant ryt??coz havent had sex for more XXXXXXX 6weeks last tym had sex was on 6th XXXXXXX m wondering why isnt it stoping And how come i had it in such short span of tym plizzzzz help m freaking out as usual
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Answered by Dr. Puneet Maheshwari 37 minutes later

Thanks for the query,

Well, from your history, it is clear that with in 16 days of the last period you have got your periods again, and this signifies that you have not conceived in this time.

This condition is known as menorrhogia and the cause is hormonal imbalance.

You need to consult a gynecologist, and might be possible that it may take a month time to regularize your periods.

your doctor will prescribe you synthetic hormonal preparations like progesterone for atleast a month.

Secondly get the following investigations done---

1- PAP smear.

2-USG pelvis and abdomen.

TO RULE OUT ANY OTHER ORGANIC CAUSE, but the chances of just the hormonal imbalance are more in your case.

Do not worry, you will be all fine.

Hope it will help you out and I am ready for future follow ups( if any).


Above answer was peer-reviewed by
Follow-up: Periods, no sex for 6 weeks, heavy bleeding. Pregnancy ? 2 hours later
Wen will my periods stop??as i have mentioned its the seventh day today and it is very very annoying as my periods never lasts for 7 days thank you
Answered by Dr. Puneet Maheshwari 2 hours later

Good to hear from you again.

Actually the menses will not stop with out medication like progesterone substitutes, in cases of Menomenorrhagia.

You will have to consult a Gynaecologist and that too at the earliest.

After the initiation of the treatment, the bleeding would stop within 2 days.

Hope this answers your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor